Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 30, NWS Salt Lake City, UT

November 14, 2008

NWS Salt Lake City, UT issued this wind advisory at Nov 14, 2008, 1:33 PM MST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2008, 1:33 PM MST (20:33 UTC)
Expired
Nov 15, 2008, 5:41 AM MST
In force
16 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 142033
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
133 PM MST FRI NOV 14 2008

UTZ016-019-150600-
/O.NEW.KSLC.WI.Y.0030.081114T2033Z-081115T1400Z/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
133 PM MST FRI NOV 14 2008

...WIND ADVISORY IN EFFECT UNTIL 7 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MST SATURDAY.

THIS ADVISORY IS FOR THE INTERSTATE 15 CORRIDOR IN WASHINGTON
COUNTY AND EXTREME SOUTHERN IRON COUNTY.

SUSTAINED NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH
WILL BE COMMON FOR THE REMAINDER OF THE AFTERNOON INTO TONIGHT.
WINDS WILL GRADUALLY DIMINISH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ROGOWSKI/TRAPHAGAN/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 150321
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
821 PM MST FRI NOV 14 2008

UTZ016-150430-
/O.CAN.KSLC.WI.Y.0030.000000T0000Z-081115T1400Z/
SOUTHWEST UTAH-
821 PM MST FRI NOV 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 

THE WIND ADVISORY FOR THE SOUTHERN PORTION OF IRON COUNTY IN
SOUTHWEST UTAH HAS BEEN CANCELLED. THE STRONG NORTH WINDS FROM
LATE THIS AFTERNOON HAVE DECREASED INTO THE 10 TO 20 MPH RANGE
THIS EVENING. THESE WINDS WILL CONTINUE THROUGH THIS EVENING...
THEN DECREASE FURTHER AFTER MIDNIGHT.

$$

UTZ019-151200-
/O.CON.KSLC.WI.Y.0030.000000T0000Z-081115T1400Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
821 PM MST FRI NOV 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST SATURDAY. 

THIS ADVISORY IS FOR THE INTERSTATE 15 CORRIDOR IN WASHINGTON
COUNTY AND ACROSS THE EXTREME SOUTHWEST PORTION OF THE COUNTY.

SUSTAINED NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH
WILL BE COMMON FOR THE REMAINDER OF TONIGHT. WINDS WILL GRADUALLY
DIMINISH LATE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 151009
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
309 AM MST SAT NOV 15 2008

UTZ019-151400-
/O.CON.KSLC.WI.Y.0030.000000T0000Z-081115T1400Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
309 AM MST SAT NOV 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST THIS MORNING. 

THIS ADVISORY IS FOR THE INTERSTATE 15 CORRIDOR IN WASHINGTON
COUNTY AND ACROSS THE EXTREME SOUTHWEST PORTION OF THE COUNTY.

SUSTAINED NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH
WILL BE COMMON FOR THE REMAINDER OF TONIGHT. WINDS WILL GRADUALLY
DIMINISH TOWARD SUNRISE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH...OR GUSTS TO
45 MPH OR HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 151241
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
541 AM MST SAT NOV 15 2008


UTZ019-151345-
/O.CAN.KSLC.WI.Y.0030.000000T0000Z-081115T1400Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
541 AM MST SAT NOV 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR UTAHS DIXIE. WINDS HAVE DIMINISHED BELOW
ADVISORY CRITERIA EARLY THIS MORNING. NORTHEAST WINDS OF 10 TO 20
MPH WILL LIKELY CONTINUE THROUGH THE MORNING HOURS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:52 AM MST, 3 hours 41 minutes earlier.

Area forecast discussion, Nov 14, 9:52 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
952 AM MST FRI NOV 14 2008

.SYNOPSIS...A COOL DRY NORTHERLY FLOW WILL CONTINUE OVER THE AREA
TODAY. A STRONG RIDGE WILL THEN BUILD INTO THE AREA OVER THE WEEKEND
AND REMAIN IN PLACE THROUGH LATE NEXT WEEK.

&&

.DISCUSSION...STRONG WINDS OVER THE HIGHER TERRAIN WILL DIMINISH THROUGH
THE REMAINDER OF THE DAY. GAP WINDS MAY DEVELOP ACROSS FAR
SOUTHWEST UTAH TONIGHT. A STAGNANT PATTERN DEVELOPS THIS WEEKEND
INTO NEXT WEEK...INCREASING HAZE AS VALLEYS FAIL TO MIX FOR AN
EXTENDED PERIOD OF TIME.

WATER VAPOR LOOP SHOWS A RIDGE AMPLIFYING OFF THE CALIFORNIA COAST.
ACARS 400-250MB WIND OBSERVATIONS REVEAL A NORTHERLY 150-200KT JET
OVER THE NORTHERN AND CENTRAL ROCKIES. 12Z 700MB ANALYSIS PLACED A
RIDGE BUILDING IN FROM CALIFORNIA...WITH THE TIGHTEST GRADIENT OVER
THE ROCKIES.

MODELS INDICATE THAT 700MB WINDS WILL WEAKEN THROUGHOUT THE DAY AS
THE SUBSIDENCE INVERSION LOWERS BELOW MOUNTAINTOPS. THUS...HIGH WIND
EVENT IN THE HIGHER TERRAIN SHOULD BE COMING TO AN END. WITH
OBSERVED PRECIPITABLE WATER VALUES NEAR THE 25TH PERCENTILE OF
CLIMATOLOGY TODAY...EXPECT CLEAR SKIES EXCEPT FOR EARLY STRATUS NEAR
EVANSTON AND CIRRUS ACROSS SOUTHERN UTAH.

12Z KSLC RAOB INDICATES ABOUT 5C OF COOLING BETWEEN THE SURFACE AND
650MB DURING THE PAST 24 HOURS...WITH THE COLD FRONTAL PASSAGE WHICH
OCCURRED YESTERDAY AFTERNOON. TEMPERATURES STRUGGLE TO REACH 50F
NORTHERN VALLEYS...NEAR 70F ACROSS FAR SOUTHERN UTAH.

ATTENTION SHIFTS TO FAR SOUTHWEST UTAH WHERE STRONG GAP WINDS COULD
DEVELOP LATE TODAY AND TONIGHT. WHILE THE SURFACE GRADIENT WILL
TIGHTEN THERE OVERNIGHT...700MB WINDS AND COLD ADVECTION SHOULD
DECREASE AT THE SAME TIME...SO THE EVENT MAY END UP BEING MARGINAL
FOR HEADLINES.

EXPECT TEMPERATURES TO PLUMMET TONIGHT UNDER MOSTLY CLEAR SKIES AND
LIGHT WINDS. HOWEVER...WITH INCREASING SUBSIDENCE AHEAD OF THE
BUILDING RIDGE...THIS COLDER AIR WILL BECOME TRAPPED IN SOME OF THE
VALLEY AREAS. SO WHILE HIGHER ELEVATION SITES SHOULD SEE SIGNIFICANT
WARMING INTO THE EARLY PART OF NEXT WEEK AS 700MB TEMPERATURES RISE
TO NEAR 6C...INVERSIONS WILL HOLD VALLEY TEMPERATURES DOWN.

MODEL SPREAD BEGINS TO INCREASE BY THE MIDDLE PART OF NEXT
WEEK...BUT THEY DO AGREE ON ONE THING...THE LACK OF ANY STRONG STORM
SYSTEMS. THE GFS DOES BRINGS A WEAK TROUGH ACROSS MONTANA AND DOWN
THE WESTERN GREAT PLAINS WHICH COULD BRING SLIGHTLY COOLER AIR AND
PERHAPS SOME CLOUDS TO NORTHERN UTAH ON WEDNESDAY.
OTHERWISE...NEITHER THE EC OR GFS HAS ANY SIGNIFICANT STORMS UNTIL
NEXT WEEKEND AT THE EARLIEST. AS A RESULT...EXPECT STAGNANT
CONDITIONS AND INCREASING HAZE AS VALLEYS FAIL TO MIX FOR AN
EXTENDED PERIOD OF TIME.

&&

.AVIATION...VFR CONDITIONS UNDER CLEAR SKIES WILL PERSIST AT KSLC
TERMINAL THROUGH TODAY. NORTHWESTERLY WINDS ARE EXPECTED TO CONTINUE
THROUGH EARLY THIS EVENING. LIGHT SOUTHEAST DRAINGAGE WINDS EXPECTED
TO DEVELOP BETWEEN 03-05Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...HIGH WIND WARNING UNTIL 11 AM FRIDAY FOR UTZ007-UTZ008-UTZ009.

WY...NONE.

&&

PUBLIC...ROGOWSKI/TRAPHAGAN/CHENG
AVIATION...MYRICK/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Nov 14, 11:23 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1123 AM MST FRI NOV 14 2008

UTZ001>016-019>021-517-518-WYZ021-151200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
1123 AM MST FRI NOV 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LOCALLY STRONG WINDS WILL DEVELOP ALONG NORTH-SOUTH ORIENTED
CANYONS OF WASHINGTON COUNTY LATE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY CANYON WINDS ARE EXPECTED TO CONTINUE NEAR NORTH-SOUTH
ORIENTED CANYONS OF WASHINGTON COUNTY THROUGH EARLY SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI/TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.